Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wide_eyed

Multi-vitamins while on Accutane

Recommended Posts

Hey all.

I have started taking a multi-vitamin to supplement my vegan diet, and I am not sure if I am allowed to be taking it while on Accutane. I think it contains beta-carotine. I am seeing my derm on Thursday, but I thought I would ask the members of this all-knowing org, as I am fairly sure that I am making a rookie mistake. I don't think there are multi-vitamins without vitamin A, or at least it's pre-cursors, correct? I am feeling fine, but don't really want to die. Any advice would be much appreciated.

Peace.

Share this post


Link to post
Share on other sites

You're not supposed to use suppliments containing vitamin A while using isotretinoin. There is a multivitamin brand called ebA that has everything except vitamin A and is specifically marketed to people taking isotretinoin. It's kinda pricey though at $35 a bottle for 180 tablets. Hope that helps. :) There may be other brands out there.

Share this post


Link to post
Share on other sites

LOL, you're not gonna die from taking a multi-vit supplement unless you take 30 tablets a day, and even then it'll take weeks.

Go ahead and take a few tablets per week, no harm. Multi-vit tablets don't have enough vit A in them to be harmful if you're reasonable about it. I'd be only concerned with the mega vitamin A tablets that have 600% rda

Share this post


Link to post
Share on other sites
LOL, you're not gonna die from taking a multi-vit supplement unless you take 30 tablets a day, and even then it'll take weeks.

Go ahead and take a few tablets per week, no harm. Multi-vit tablets don't have enough vit A in them to be harmful if you're reasonable about it. I'd be only concerned with the mega vitamin A tablets that have 600% rda

You're right. She might not die, but she could mess herself up. She'll be getting enough vitamin A toxicity as it is which is exactly why the drug's insert states to NOT take any vitamin A suppliments.

Share this post


Link to post
Share on other sites

Doctors say to avoid any extra vitamin A if possible. People get bad side effects with isotretinoin alone. Why risk it even more with supplemental vitamin A. As for zinc it's probably fine with accutane, but accutane alone should be good enough to treat acne so there's probably no reason to take it. Just avoid taking more than 50 mg a day if you are as there is no reason to risk extra toxicity when accutane has enough side effects on its own. Good luck!

Share this post


Link to post
Share on other sites
LOL, you're not gonna die from taking a multi-vit supplement unless you take 30 tablets a day, and even then it'll take weeks.

Go ahead and take a few tablets per week, no harm. Multi-vit tablets don't have enough vit A in them to be harmful if you're reasonable about it. I'd be only concerned with the mega vitamin A tablets that have 600% rda

You're right. She might not die, but she could mess herself up. She'll be getting enough vitamin A toxicity as it is which is exactly why the drug's insert states to NOT take any vitamin A suppliments.

In the insert in my generic Accutane it says that as long as the amount contained is no more than the RDA it will be fine.

Share this post


Link to post
Share on other sites

In the U.S. it states with your info that you are not to take supplements with Vit A since accutane is a derivative and to avoid toxicity. Vit A can be dangerous is high amounts.

Do Not Take Any Supplements with Vit A.....

Share this post


Link to post
Share on other sites

I'm pretty sure that it has 5mg of beta-carotene in it, not strictly Vitamin A. So surely that would be safe to have, as it's the same stuff you get when you eat carrots? I'm taking the multi-vitamin every other day at the moment.

"These toxicities only occur with preformed (retinoid) vitamin A (such as from liver). The carotenoid forms (such as beta-carotene as found in carrots), give no such symptoms, but excessive dietary intake of beta-carotene can lead to carotenodermia, which causes orange-yellow discoloration of the skin"- from Wikipedia page for Vitamin A... not the greatest source, I know. But the easiest to track down atm.

I'm going to keep taking it for now every other day, and check with my derm on Thursday. Perhaps he can suggest a multi-vitamin without Vitamin A in it, just in case it's different here than the one that Siava recommended. Thanks for all the help guys. :D

Share this post


Link to post
Share on other sites

Thanks for sharing your Tane experiences :) I hear that Zinc is a miracle in accelerating the healing process of acnes. So maybe it would be fine to try Zinc together with Tane to see whether we can better the result.

Share this post


Link to post
Share on other sites

Hi,

how about B to Zinc tablets? www.btozinc.com

I just order one pack as I will start 2nd course Accutane next week.

Share this post


Link to post
Share on other sites

I've been taking Zinc during my entire Accutane course. My derm said it was fine and I haven't had any bad experiences with it.

I think taking your Vitamin A in low doses until you can ask the dermatologist about it is a good idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×